Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 34, NWS Albany, NY

August 28, 2011Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Aug 28, 2011, 12:27 PM EDT for Herkimer County, New York. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 12:27 PM EDT (16:27 UTC)
Expired
Aug 28, 2011, 6:30 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 12:30 PM EDTFLASH FLOODMohawk, NYFULMER CREEK CAME OUT OF ITS BANK ON THE EAST SIDE OF ROUTE 28 BRIDGE
Aug 28, 12:45 PM EDTFLOODColumbia Center, NYPOLLY MILLER RD AND WARREN RD...FLOODING ACROSS INTERSECTION.
Aug 28, 12:45 PM EDTFLASH FLOODColumbia Center, NYPOLLY MILLER RD AND WARREN RD...FLOODING ACROSS INTERSECTION.
Aug 28, 12:57 PM EDTFLOODFrankfort, NYMUDSLIDE BLOCKING 1 LANE OF SR171
Aug 28, 12:57 PM EDTFLASH FLOODFrankfort, NYMUDSLIDE BLOCKING 1 LANE OF SR171
Aug 28, 1:20 PM EDTFLOODIlion, NYRT 51 CLOSED. FLODD NUMEROUS PLACES. ALL LOW LYING ROADS IN WARREN CLOSE. HOLCUM GOLF ROAD FLOODED IN NUMOURS PLACES OVER 3 FEET.
Aug 28, 1:20 PM EDTFLASH FLOODIlion, NYRT 51 CLOSED. FLODD NUMEROUS PLACES. ALL LOW LYING ROADS IN WARREN CLOSE. HOLCUM GOLF ROAD FLOODED IN NUMOURS PLACES OVER 3 FEET.
Aug 28, 2:28 PM EDTFLOODIlion, NYTHE RITCHFIELD STREET BRIDGE IS CRESTED OVER AND IS RUNNING DOWN OSTEGO STREET...CAUSING FLOODING IN YARDS AT 3RD STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1072 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS51 KALY 281627
FFWALY
NYC043-282230-
/O.NEW.KALY.FF.W.0034.110828T1627Z-110828T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...

* UNTIL 630 PM EDT

* AT 1221 PM EDT...SKYWARN COORDINATOR REPORTED FULMER CREEK IN
  MOHAWK IS AT BANKFULL AND RISING. RAIN...HEAVY AT TIMES...WILL
  CONTINUE OVER THE WARNING AREA THIS AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOHAWK...
  POLAND...OHIO...NEWPORT...MIDDLEVILLE...DOLGEVILLE AND COLD BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4306 7522 4322 7508 4326 7516 4330 7515
      4333 7510 4337 7485 4334 7487 4329 7472
      4325 7470 4318 7470 4308 7477 4303 7474
      4286 7476 4289 7487 4284 7488 4283 7493
      4290 7510 4285 7514 4285 7521

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 11:55 AM EDT, 32 minutes earlier.

Area forecast discussion, Aug 28, 11:55 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1155 AM EDT SUN AUG 28 2011

.SYNOPSIS...
TROPICAL STORM IRENE...WHICH HAS MOVED OVER NEW YORK CITY... WILL
IMPACT THE REGION TODAY WITH HEAVY RAIN AND STRONG WIND AS IT MOVES
TO THE EAST OF HUDSON VALLEY THROUGH THIS AFTERNOON. IRENE WILL
CONTINUE TO WEAKEN AND EXIT THE AREA EARLY TONIGHT. HIGH PRESSURE
WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD AND CONTROL OUR
WEATHER FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM...THE CENTER OF TROPICAL STORM IRENE OVER THE LOWER
HUDSON VALLEY INTO LITCHFIELD COUNTY HEADING NORTH-NORTHEAST AT
23 KNOTS AND WILL MOVE OVER OUR WESTERN NEW ENGLAND COUNTIES THIS
AFTERNOON. HEAVY RAINFALL HAS MOVED OUT OF LITCHFIELD COUNTY WITH
HEAVIEST RAINFALL OCCURRING IN THE MID HUDSON VALLEY OVER THE
HUDSON RIVER. ADJUSTED POPS LOWERING THEM SOUTH TO NORTH AS IRENE
HEADS NORTHWARD WITH RAIN EXPECTED TO BE COMPLETELY OUT OF HERE BY
MID TO LATE EVENING. TORRENTIAL RAIN WILL CONTINUE WITH THE
HEAVIEST JUST TO THE NORTHWEST OF OF THE CENTER OF IRENE.
WIDESPREAD SIGNIFICANT FLOODING IS OCCURRING ESPECIALLY IN
GREENE...LITCHFIELD AND BERKSHIRE COUNTIES AND SOUTHERN VERMONT.
SUSTAINED WINDS OF 25 TO 35 MPH OCCURRING WITH GUSTS UP TO 55 MPH.

AS OF 1000 AM...IRENE HAS DOWNGRADED TO A TROPICAL STORM AS IT
MADE LANDFALL INTO NEW YORK CITY. HOWEVER...IT STILL CONTINUES TO
SERIOUSLY IMPACT OUR ENTIRE REGION WITH MASSIVE FLOODING...WIND
DAMAGE AND INCREASING POWER OUTAGES.

THE RAY OF HOPE IS THAT THIS STORM WAS MOVING FASTER THAN ANY CURRENT
MODEL WAS DEPICTING...MOVING NNE UP TO 25 MPH. ALSO OF NOTE...A DRY
SLOT WAS WORKING SOUTHEAST FROM NEW YORK CITY...NORTHWEST. WHILE
THIS DRY SLOT WILL NOT SHUT THE RAIN DOWN...IT APPEARS THAT THE
INTENSITY OF RAINFALL WILL SUBSTANTIALLY DIMINISH. HOWEVER...IT
WILL TAKE A COUPLE OF HOURS TO REACH INTO OUR SOUTHERN ZONES...AND
PROBABLY NOT REACH THE CAPITAL DISTRICT AND POINTS NORTHWEST UNTIL
EARLY THIS AFTERNOON.

THE WORST WINDS APPARENTLY FOR THE MOST PART OF HAVE BEEN RIGHT IN
THE CAPITAL DISTRICT...WITH GUSTS WITH 51 MPH AT ALBANY
INTERNATIONAL AIRPORT. WE BELIEVE THE WINDS ARE PRETTY MUCH PEAKING
AT THIS TIME...BUT WILL CONTINUE WITH STRONG GUSTS INTO THE
AFTERNOON WITH SOME SPOTS CAPABLE OF APPROACHING 60 MPH!

RAINFALL AMOUNTS HAVE BEEN PROLIFIC...WITH SOME AREAS IN THE
CATSKILLS REPORTING UPWARDS OF 10 INCHES...AND SEVERAL MORE INCHES
EXPECTED TO FALL BEFORE THE RAIN INTENSITY DIMINISHED.

TEMPERATURES ARE IN THE 60S AND WILL REMAIN THERE MUCH OF THE DAY.
THE BAROMETRIC PRESSURE CONTINUES TO DROP...AND WE MIGHT SET THE
LOWEST BAROMETER READING EVER IN AUGUST LATER TODAY.

WE WILL BE UPDATING THE GRIDS AS WE SEE A NEED TO AND ISSUING A FULL
UPDATE PACKAGE WHEN THE NEXT TROPICAL STORM ADVISORY COMES OUT.

*******PREVIOUS NEAR TERM DISCUSSION***********
AS OF 730 AM...WIDESPREAD HEAVY RAIN AND STRONG WINDS WERE OVER MOST
OF THE FORECAST AREA. ALY FORECAST OFFICE ANEMOMETER HAS ALREADY
GUSTED TO 45 MPH. IT NOW APPEARS THAT WIND SPEEDS ASSOCIATED WITH
HURRICANE IRENE WILL PEAK THIS MORNING (PEAK WIND GUSTS OF 50 TO 65
MPH)...AND REMAIN STRONG THROUGH MOST OF THE AFTERNOON. HEAVY RAIN
HAS ALREADY PRODUCED REPORTS OF 5 TO 6 INCHES OF RAIN OVER THE
SOUTHERN PART OF THE FORECAST AREA...WITH ANOTHER 2 TO 4 INCHES
LIKELY. RAINFALL RATES WILL LIKELY BEGIN TO DECREASE FROM SOUTH TO
NORTH DURING THE AFTERNOON.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.

****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
MADE SOME MINOR ADJUSTMENTS TO THE TAFS...NAMELY TO SPED THE BACK
EDGE OF THE HEAVIEST RAIN AND EVEN RAIN SINCE THE STORM IS MOVING
FASTER THAN PROGGED...BUT ONLY BY A FEW HOURS. THE WORST IMPACTS OF
IRENE ARE TAKING PLACE NOW AT KPOU/KALB AND WILL DO SO THROUGH
MIDDAY. FURTHER NORTH AT KGLF...IT WILL LINGER INTO THE AFTERNOON.

CONTINUE TO HOLD OFF LLWS IN THE TAFS AS OUR VAD WIND PROFILE
INDICATED A FAIRLY UNIDIRECTIONAL WIND THROUGH ABOUT 2500 FEET WITH
STRONG WINDS TRANSLATING TO THE SURFACE. THERE WILL HOWEVER...BE
PLENTY OF MECHANICAL TURBULENCE WITH GUSTS APPROACHING 50KTS AT KALB
AT TIMES....INTO THE 40S AT THE OTHER TAFS.

AFTER THE HEAVY RAINS BEGIN TO MOVE OUT...CONDITIONS WILL SLOWLY
IMPROVE IN TERMS OF THE WIND STARTING TO SLACKEN JUST A LITTLE.

     PREVIOUS AFD...

HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.

AS OF 200 AM...WIDESPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCASIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.

WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.

&&

.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORTHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.

&&

.HYDROLOGY...
REFER TO PUBLIC INFORMATION STATEMENT FOR RAINFALL REPOTRS. HIGH
TOTALS HAVE BEEN REPORTED IN GREENE COUNTY SOUTH DURHAM 10.30
INCHES AS 945 AM AND EAST JEWETT 10.20 INCHES AS OF 930 AM.
HAVE ALL TYPES OF FLOOD WARNINGS ARE IN EFFECT INCLUDING A FLASH
FLOOD WARNING EMERGENCY FOR NEWFANE IN CENTRAL WINDHAM COUNTY IN
SOUTHERN VERMONT.

THE CENTER OF TROPICAL STORM IRENE OVER THE LOWER HUDSON VALLEY
INTO LICTHFIELD COUNTY HEADING NORTH- NORTHEAST AT 23 KNOTS AND
WILL MOVE OVER OUR WESTERN NEW ENGLAND COUNTIES THIS AFTERNOON.
HEAVY RAINFALL HAS MOVED OUT OF LITCHFIELD COUNTY WITH HEAVIEST
RAINFALL OCCURRING IN THE MID HUDSON VALLEY OVER THE HUDSON RIVER.
ADJUSTED POPS LOWERING THEM SOUTH TO NORTH AS IRENE HEADS
NORTHWARD WITH RAIN EXPECTED TO BE COMPLETELY OUT OF HERE BY MID
TO LATE EVENING. TORRENTIAL RAIN WILL CONTINUE WITH THE HEAVIEST
JUST TO THE NORTHWEST OF OF THE CENTER OF IRENE. WIDESPREAD
SIGNIFICANT FLOODING IS OCCURRING ESPECIALLY IN GREENE...LITCHFIELD
AND BERKSHIRE COUNTIES AND SOUTHERN VERMONT.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT
WEEK ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE REGION...WE
HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE ARE THE
RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

AS OF 11:45 AM THE ALBANY INTERNATIONAL AIRPORT HAS RECEIVED 3.36
INCHES OF RAIN TODAY. RECORD FOR THE DATE...AUGUST 28TH...IS 3.50
INCHES SET BACK IN 1971.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...IAA/HWJIV/GJM
NEAR TERM...IAA/HWJIV/GJM
SHORT TERM...GJM
LONG TERM...ELH/GJM
AVIATION...HWJIV
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM/IAA
Hazardous weather outlook, Aug 28, 3:52 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
352 AM EDT SUN AUG 28 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
352 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT
THIS TIME.

In the hours before

Local storm report, Aug 28, 11:57 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1157 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            NEW MILFORD             41.59N 73.41W
08/28/2011                   LITCHFIELD         CT   TRAINED SPOTTER

            RTE 202 CLOSED DUE TO FLOODING.

&&

SJW
Local storm report, Aug 28, 12:02 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1202 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     NON-TSTM WND DMG COLONIE                 42.73N 73.85W
08/28/2011                   ALBANY             NY   EMERGENCY MNGR

            KINGS RD AND CURRY RD MANY TREES DOWN

&&

SJW
Local storm report, Aug 28, 12:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1205 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG FALLS VILLAGE           41.95N 73.36W
08/28/2011                   LITCHFIELD         CT   TRAINED SPOTTER

            TREE DOWN ON WIRES AT BARNS AND UNDER MOUNTAIN RD.

&&

SJW
Local storm report, Aug 28, 12:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1211 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            PRATTSVILLE             42.32N 74.43W
08/28/2011                   GREENE             NY   DEPT OF HIGHWAYS

            RTE 23 CLOSED AT THE GREENE AND DELAWARE COUNTY LINE

&&

SJW
Local storm report, Aug 28, 12:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            CHICHESTER              42.10N 74.31W
08/28/2011                   ULSTER             NY   DEPT OF HIGHWAYS

            RTE 214 CLOSED AT ULSTER COUNTY LINE TO RTE 23A

&&

SJW
Special weather statement, Aug 28, 12:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN AUG 28 2011

NYZ053-060-065-281830-
WESTERN RENSSELAER-WESTERN COLUMBIA-WESTERN DUTCHESS-
INCLUDING THE CITIES OF...TROY...HUDSON...POUGHKEEPSIE...BEACON...
ARLINGTON
1217 PM EDT SUN AUG 28 2011

...A BAND OF VERY HEAVY RAIN OVER WESTERN DUTCHESS...COLUMBIA AND
RENSSELAER COUNTY...

DOPPLER RADAR INDICATED THAT RAINFALL RATES WITH THIS
BAND...EXTENDING FROM WESTERN DUTCHESS NORTH TO NORTHERN
RENSSELAER COUNTY...WAS EXCEEDING AN INCH PER HOUR IN
PLACES...ESPECIALLY OVER COLUMBIA COUNTY NEAR HARLEMVILLE. THIS
BAND WAS IMPACTING PORTIONS OF THE TACONIC THRUWAY THROUGH
COLUMBIA AND DUTCHESS COUNTIES AS WELL ROUTE 4 IN RENSSELAER
COUNTY. THIS RAINFALL RATE IS CAPABLE OF PRODUCING SIGNIFICANT
WASHOUTS THESE AND OTHER ROADWAYS. PLEASE DO NOT DRIVE IN THIS
AREA IF YOU UNLESS YOU ABSOLUTELY HAVE TO.

THIS BAND IS EXPECTED TO WEAKEN AND LIFT NORTH AND WESTWARD AFTER
200 PM.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:18 AM EDTFlash Flood WarningALYGreene, Ulster6 hr
Aug 28, 2:46 AM EDTFlash Flood WarningALYDutchess6 hr
Aug 28, 4:52 AM EDTFlash Flood WarningALYColumbia6 hr
Aug 28, 5:24 AM EDTRiver Flood WarningALYUlster21 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYGreene, Schoharie17 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYSchoharie23 hr
Aug 28, 7:17 AM EDTFlash Flood WarningALYAlbany, Schoharie6 hr
Aug 28, 7:21 AM EDTRiver Flood WarningALYUlster64 hr
Aug 28, 7:43 AM EDTRiver Flood WarningALYUlster33 hr
Aug 28, 7:56 AM EDTRiver Flood WarningALYDutchess29 hr
Aug 28, 8:10 AM EDTRiver Flood WarningALYDutchess, Ulster13 hr
Aug 28, 8:17 AM EDTAreal Flood WarningALYGreene, Ulster12 hr
Aug 28, 8:38 AM EDTAreal Flood WarningALYDutchess12 hr
Aug 28, 8:51 AM EDTFlash Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington6 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Saratoga, Schenectady38 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYSchoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie38 hr
Aug 28, 9:19 AM EDTRiver Flood WarningALYRensselaer, Washington32 hr
Aug 28, 10:42 AM EDTRiver Flood WarningALYDutchess41 hr
Aug 28, 10:49 AM EDTAreal Flood WarningALYColumbia23 hr
Aug 28, 11:11 AM EDTFlash Flood WarningALYWarren, Washington6 hr
Aug 28, 11:41 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 28, 12:43 PM EDTFlash Flood WatchALYAlbany, Saratoga, Schenectady, Schoharie48 hr
Aug 28, 2:50 PM EDTAreal Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington12 hr
Aug 28, 3:14 PM EDTRiver Flood WarningALYMontgomery16 hr
Aug 28, 3:36 PM EDTRiver Flood WarningALYWashington35 hr
Aug 28, 4:50 PM EDTRiver Flood WarningALYAlbany, Saratoga, Schenectady33 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga48 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer43 hr
Aug 28, 5:00 PM EDTAreal Flood WarningALYWarren, Washington42 hr
Aug 28, 5:01 PM EDTRiver Flood WarningALYWashington34 hr
Aug 28, 5:06 PM EDTRiver Flood WarningALYUlster34 hr
Aug 28, 6:09 PM EDTAreal Flood WarningALYHerkimer14 hr
Aug 28, 6:34 PM EDTRiver Flood WarningALYUlster22 hr
Aug 28, 6:38 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida5 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.